Alert archive / Kansas / River Flood Warnings in 2013

River Flood Warning 65, NWS Wichita, KS

August 10, 2013Harvey County, Reno County, Kansas

NWS Wichita, KS issued this river flood warning at Aug 10, 2013, 2:38 PM CDT for Harvey County, Reno County, Kansas. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2013, 2:38 PM CDT (19:38 UTC)
Expired
Aug 11, 2013, 8:23 AM CDT
In force
18 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

Counties Harvey County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Arkansas River at Alta Mills (ALMK1).

Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07143665, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WGUS43 KICT 101938
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
238 PM CDT SAT AUG 10 2013

...The National Weather Service in Wichita has issued a Flood Warning
for the following river in Kansas... 

  Little Arkansas River At Alta Mills affecting Harvey and Reno 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC079-155-110938-
/O.NEW.KICT.FL.W.0065.130810T1938Z-130812T1000Z/
/ALMK1.1.ER.130810T1641Z.130811T0600Z.130811T2200Z.NO/
238 PM CDT SAT AUG 10 2013

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Little Arkansas River At Alta Mills.
* until late Sunday night.
* At 2:15 PM Saturday the stage was 22.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.9 feet by 
  early Sunday morning and will fall below flood stage Sunday 
  afternoon.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on 
  River Park Road just south of Alta Mills, and across several spots 
  along a 2 mile span south of the gage site. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Alta Mills      22.0  22.1  Sat 2 PM    22.9   19.0   14.2

$$
2 follow-up statements
281 
WGUS83 KICT 110202
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
901 PM CDT SAT AUG 10 2013

...The Flood Warning continues for the following river in Kansas...
 
  Little Arkansas River At Alta Mills affecting Harvey and Reno 
  Counties.

  Little Arkansas River Near Halstead affecting Harvey County.

  Little Arkansas River Near Sedgwick affecting Sedgwick County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC079-155-111601-
/O.EXT.KICT.FL.W.0065.000000T0000Z-130812T1415Z/
/ALMK1.1.ER.130810T1641Z.130811T1200Z.130812T0215Z.NO/
901 PM CDT SAT AUG 10 2013

The Flood Warning continues for
  The Little Arkansas River At Alta Mills.
* At 8:15 PM Saturday the stage was 22.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by 
  Sunday morning. The river will fall below flood stage late Sunday 
  evening.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on 
  River Park Road just south of Alta Mills, and across several spots 
  along a 2 mile span south of the gage site. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sun   Mon   Tue   
  Alta Mills         22.0  22.2  Sat  8 PM   22.3  17.4  13.1

$$

KSC079-111601-
/O.EXT.KICT.FL.W.0037.000000T0000Z-130812T1500Z/
/HTDK1.1.ER.130804T1839Z.130808T1100Z.130812T0300Z.NR/
901 PM CDT SAT AUG 10 2013

The Flood Warning continues for
  The Little Arkansas River Near Halstead.
* At 8:00 PM Saturday the stage was 25.8 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Sunday evening.
* Impact...At 26.0 feet...Riverside Park floods north of the river. 
  Flood waters begin to impact K89 just north of the river bridge 
  along with a trailer park and a few residences north of Halstead. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sun   Mon   Tue   
  Halstead           25.0  25.8  Sat  8 PM   25.3  21.2  16.6

$$

KSC173-111601-
/O.EXT.KICT.FL.W.0064.000000T0000Z-130811T1800Z/
/SEDK1.1.ER.130810T0620Z.130810T1700Z.130811T0600Z.NO/
901 PM CDT SAT AUG 10 2013

The Flood Warning continues for
  The Little Arkansas River Near Sedgwick.
* At 8:00 PM Saturday the stage was 22.5 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday morning.
* Impact...At 22.0 feet...Flooding of many low agricultral areas can 
  be expected. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sun   Mon   Tue   
  Sedgwick           22.0  22.5  Sat  8 PM   19.8  16.8  13.3

$$
669 
WGUS83 KICT 111323
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
823 AM CDT SUN AUG 11 2013

...The flood warning is cancelled for the following river in 
Kansas...
 
  Little Arkansas River At Alta Mills affecting Harvey and Reno 
  Counties.
 
  Little Arkansas River Near Sedgwick affecting Sedgwick County.
 
...The flood warning continues for the following river in Kansas...
 
  Little Arkansas River Near Halstead affecting Harvey County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC079-155-111353-
/O.CAN.KICT.FL.W.0065.000000T0000Z-130812T1415Z/
/ALMK1.1.ER.130810T1641Z.130810T2215Z.130811T0837Z.NO/
823 AM CDT SUN AUG 11 2013

The Flood Warning is cancelled for
  The Little Arkansas River At Alta Mills.
* At  7:15 AM Sunday the stage was 21.8 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at  3:37 AM Sunday.
* Forecast...The river will continue to fall to 19.0 feet by Monday 
  morning.
* Impact...At 23.0 feet...Road floods 0.2 miles north of gage on River
  Park Road just south of Alta Mills, and across several spots along 
  a 2 mile span south of the gage site. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Alta Mills      22.0  21.8  Sun 07 AM   19.0   14.2   10.8

$$

KSC079-120323-
/O.EXT.KICT.FL.W.0037.000000T0000Z-130812T0730Z/
/HTDK1.1.ER.130804T1839Z.130808T1100Z.130811T1930Z.NR/
823 AM CDT SUN AUG 11 2013

The Flood Warning continues for
  The Little Arkansas River Near Halstead.
* At  7:00 AM Sunday the stage was 25.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 26.0 feet...Riverside Park floods north of the river. 
  Flood waters begin to impact K89 just north of the river bridge 
  along with a trailer park and a few residences north of Halstead. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Halstead        25.0  25.5  Sun 07 AM   23.2   17.7   14.3

$$

KSC173-111353-
/O.CAN.KICT.FL.W.0064.000000T0000Z-130811T1800Z/
/SEDK1.1.ER.130810T0620Z.130810T1700Z.130811T0400Z.NO/
823 AM CDT SUN AUG 11 2013

The Flood Warning is cancelled for
  The Little Arkansas River Near Sedgwick.
* At  7:00 AM Sunday the stage was 20.6 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 11:00 PM Saturday.
* Forecast...The river will continue to fall to 17.3 feet by Monday 
  morning.


&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Sedgwick        22.0  20.6  Sun 07 AM   17.3   14.1   11.4

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 10, 1:13 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 10, 1:13 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
113 PM CDT SAT AUG 10 2013

.SHORT TERM...(TODAY THROUGH MONDAY )
ISSUED AT 338 AM CDT SAT AUG 10 2013

TODAY:
IMMEDIATE FOCUS IS FOG POTENTIAL AS CLEAR SKIES...LIGHT NLY WINDS AND
OBVIOUSLY SOAKED GROUNDS DEFINITELY PROMOTE ITS DEVELOPMENT. TEMP/
DWPT DEPRESSIONS ARE 4F OR LESS WITH MATCHING TEMP/DWPTS AT A COUPLE
LOCATIONS. FOR NOW HAVE RETAINED "PATCHY" DESCRIPTOR BUT DID APPLY A
1 MILE DESCRIPTOR TO ALL AREAS. THE FOG SHOULD DISSIPATE BY 10 AM WITH
CUMULUS QUICKLY FORMING THEREAFTER. THE COMBINATION OF SOAKED GROUNDS
& THE DEVELOPING CUMULUS SHOULD INHIBIT WARMUP WITH HIGHS IN THE LWR
80S.

TONIGHT-MON NGT:
TSRA ARE STILL SCHEDULED TO RETURN TO KICT COUNTRY SUN AFTERNOON AS A
DEVELOPING FRONT RANGE SFC TROF ENABLES RICHER LWR-DECK MOISTURE TO
MIGRATE N ACROSS KS. COVERAGE TO GRADUALLY INCREASE AS A WEAK BUT NONE
THE LESS DISCERNIBLE MID-LVL SHORTWAVE & ACCOMPANYING VORT LOBE MOVE E
OVER KS. DUE TO FEEBLE UPR PATTERN SVR POTENTIAL LIMITED BUT ONCE AGAIN
+RA ARE SURE TO OCCUR AS PWS INCREASE MARKEDLY FROM ~150% MON MORNING
TO A POTENT 200-225% MON NGT. SUCH A SCENARIO IS REINFORCED BY A WEAK
COLD FRONT THAT'LL SAG DUE S TOWARD CNTRL KS MON NGT WHEN +TSRA ARE
MOST LIKELY TO OCCUR. NO DOUBT SUCH A PATTERN WOULD HAVE MAJOR FLOODING
RAMIFICATIONS THAT WILL OBVIOUSLY DRAW CONSIDERABLE ATTENTION. FURTHER
FLOOD WATCHES ARE LIKELY FOR MON & ESPECIALLY MON NGT. STAY TUNED.

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 338 AM CDT SAT AUG 10 2013

THE BEHAVIOR & POSITIONING OF THE COLD FRONT IS ONE FEATURE THAT WILL
CONTINUE TO DRAW CONSIDERABLE ATTENTION TUE & TUE NGT. WITH A MID-UPR
RIDGE AMPLIFYING AS IT VENTURES E TOWARD THE GREAT PLAINS NW UPR-DECK
REGIME GRADUALLY STRENGTHENS WHICH WOULD PUSH THE FRONT FURTHER INTO
OK...PERHAPS TO THE RED RIVER. SUCH A REGIME WOULD FORCE A SFC-850MB
HIGH S OVER THE MS VALLEY. THIS WOULD GRADUALLY SHUNT THE HIGHER TSRA
POTENTIAL TOWARD THE WRN HALF OF THE GREAT PLAINS. THEREFORE POPS HAVE
BEEN LOWERED OVER THE ERN HALF OF THE CWA TUE NGT & WED WITH A DRY
FCST NOW BEING PICTURED FROM WED NGT-THU NGT FOR MOST AREAS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 111 PM CDT SAT AUG 10 2013

VFR CONDITIONS EXPECTED WITH SCATTERED-BROKEN FAIR WEATHER CUMULUS
THIS AFTERNOON. ANTICIPATE CLOUDS WILL DISSIPATE AROUND SUNSET.
LIGHT AND VARIABLE WINDS FORECAST OVERNIGHT GIVEN WEAK SURFACE
PRESSURE GRADIENT. SOME CONCERN FOR FOG/STRATUS ALL SITES TOWARDS
DAYBREAK...WITH BEST CHANCE ALONG OK BORDER. NOT OVERLY
OPTIMISTIC GIVEN DIFFERENCES BETWEEN MODEL FORECASTS AND WHAT
ACTUALLY OCCURRED LAST NIGHT. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  87  71  88 /  10  10  40  50
HUTCHINSON      64  86  70  86 /  10  20  40  50
NEWTON          63  86  71  86 /  10  10  40  40
ELDORADO        64  86  71  86 /  10  10  30  40
WINFIELD-KWLD   65  88  71  89 /  10  10  40  40
RUSSELL         66  87  67  84 /  10  20  40  50
GREAT BEND      65  86  67  85 /  10  20  50  50
SALINA          64  87  70  86 /  10  20  30  40
MCPHERSON       64  86  70  86 /  10  20  40  50
COFFEYVILLE     66  88  74  89 /  10  20  30  50
CHANUTE         64  87  73  87 /  10  10  20  50
IOLA            63  86  73  86 /  10  10  20  50
PARSONS-KPPF    65  87  73  88 /  10  10  30  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 10, 8:44 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
844 AM CDT SAT AUG 10 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111345-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
844 AM CDT SAT AUG 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERAL FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF SOUTH CENTRAL
AND SOUTHEAST KANSAS. CHECK THE LATEST WARNINGS AND STATEMENTS FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS WILL RETURN TO PRIMARILY CENTRAL KANSAS LATE
SUNDAY AFTERNOON. THE THUNDERSTORMS WILL GRADUALLY INCREASE AND
SPREAD OVER THE REMAINDER OF THE REGION SUNDAY NIGHT. SCATTERED TO
NUMEROUS THUNDERSTORMS ARE LIKELY OVER THE REGION FOR THE UPCOMING
WORK WEEK. THESE THUNDERSTORMS MAY BE SEVERE AND PRODUCE HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:29 AM CDTRiver Flood WarningICTMarion7 hr
Aug 10, 3:48 AM CDTRiver Flood WarningICTKingman5 hr
Aug 10, 4:06 AM CDTRiver Flood WarningICTSedgwick28 hr

Nearby

River Flood Warnings in Kansas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.